Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 144, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 24, 2006, 5:21 PM CDT for Pecos County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2006, 5:21 PM CDT (22:21 UTC)
- Expired
- May 24, 2006, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:11 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 24, 2:11 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CDT WED MAY 24 2006 .SHORT TERM ISOLATED CONVECTION DEVELOPING OVER THE GLASS MOUNTAINS/MARATHON UPLIFT WILL AFFECT AREAS SOUTH OF INTERSTATE 10 THROUGH THE EARLY EVENING HOURS. ADDITIONAL HIGH-BASED TCU OVER THE PECOS VALLEY FROM THE PECOS AREA SOUTHEAST TO NEAR IRAAN IS ALSO SHOWING SOME POTENTIAL...AND WE EXPECT ADDITIONAL ISOLATED CONVECTION TO DEVELOP ALONG THE WEST SIDE OF THE SURFACE THETAE RIDGE OVER THE EASTERN BASIN. GIVEN THE HOT AND DRY SUBCLOUD LAYER AND WEAK WINDS ALOFT THERE DOES EXIST A POTENTIAL FOR DRY MICROBURSTS AND WILL MENTION SAME IN THE FORTHCOMING HWO. WE EXPECT CONVECTION TO DIMINISH THIS EVENING AS THE PBL STABILIZES AND BE GONE COMPLETELY BY 03Z OR SO. THEREAFTER...ANOTHER WARM NIGHT ACROSS THE AREA. OVERNIGHT MINS TONIGHT REFLECT THE NAM SOLUTION WEIGHTED TOWARD PERSISTENCE. ALL OTHER FORECAST ELEMENTS WITH THE EXCEPTION OF DEWPOINT REPRESENT A BLEND OF THE NAM MODEL AND NUMERICAL GUIDANCE. MODEL DEWPOINTS WERE USED AS A FIRST GUESS BUT THEN WERE MASSAGED TO SHOW A SLIGHT INCREASE IN AND WESTWARD ADVECTION OF MOISTURE AFTER LOCAL MIDNIGHT. .LONG TERM... UPPER LEVEL RIDGE WILL BUILD OVER THE FORECAST AREA THURSDAY AND FRIDAY. THE RIDGE WILL BEGIN TO BREAK DOWN ON SATURDAY AS A STRONG UPPER LEVEL LOW MOVES INTO THE PACIFIC NW. THE UPPER LEVEL FLOW WILL BECOME MORE SOUTHWESTERLY THIS WEEKEND AS A DEEPENING UPPER LEVEL TROUGH ASSOCIATED WITH THE STORM SYSTEM APPROACHES THE CWA. UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE SOUTHWESTERLY FLOW TEMPERATURES WILL REMAIN ABOVE NORMAL OVER THE CWA THROUGH THE LONG TERM AS A THERMAL RIDGE CONTINUES OVER THE AREA. TEMPERATURES WILL COOL SLIGHTLY OVER THE WEEKEND AND THE FIRST OF NEXT WEEK AS HEIGHTS BEGIN TO FALL WITH THE FLATTENING RIDGE AND THE THERMAL RIDGE RECEDES TO THE WEST. THUNDERSTORMS WILL BE POSSIBLE OVER GENERALLY FROM THE GUADALUPE MOUNTAINS TO THE BIG BEND AREA ON THURSDAY AS A UPPER LEVEL DISTURBANCE AND SURFACE TROUGH AND PROVIDE A FOCUS FOR THE ACTIVITY. THE SYSTEM WILL SHIFT EASTWARD THURSDAY NIGHT AND FRIDAY WITH THE GREATEST CHANCES FOR PRECIPITATION OVER THE EASTERN AREAS OVER THE WEEKEND. ISOLATED THUNDERSTORMS WILL BE CONFINED TO EASTERN CWA EARLY NEXT WEEK AS A DRYLINE SHARPENS OVER THE EASTERN PERMIAN BASIN TO THE LOWER TRANS PECOS. MADE SOME MINOR CHANGES TO THE GRIDS...HOWEVER FOR THE MOST PART THE GRIDS LOOKED GOOD. && .FIRE WEATHER... OF IMMEDIATE CONCERN WILL BE VARIABLE WINDS INVOF THUNDERSTORMS AND THE POTENTIAL FOR DRY LIGHTNING STRIKES. THESE CONDITIONS WILL ABATE BY MID EVENING. RH RECOVERY WILL BE POOR ACROSS THE MOUNTAINS AND ADJACENT PLAINS OVERNIGHT WITH VERY GOOD TO EXCELLENT RECOVERY FORECAST ACROSS THE CENTRAL AND EASTERN PERMIAN BASIN. TOMORROW LOOKS TO BE VERY SIMILAR TO TODAY...WITH GENERALLY LIGHT WINDS BUT HOT TEMPERATURES AND SINGLE DIGIT RH VALUES ACROSS THE MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 97 69 97 / 10 10 10 20 CARLSBAD NM 60 100 66 101 / 0 10 10 10 DRYDEN TX 70 96 70 97 / 10 10 10 20 FORT STOCKTON TX 72 100 71 98 / 10 10 20 20 GUADALUPE PASS TX 67 96 67 96 / 0 10 10 10 HOBBS NM 63 100 66 100 / 0 10 10 20 MARFA TX 60 93 56 93 / 10 10 20 20 MIDLAND INTL AIRPORT TX 71 99 70 98 / 10 10 10 20 ODESSA TX 71 99 71 98 / 10 10 10 20 WINK TX 70 105 72 105 / 10 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70/54
Hazardous weather outlook, May 24, 2:13 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT WED MAY 24 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-251915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 213 PM CDT WED MAY 24 2006 /113 PM MDT WED MAY 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH MID EVENING FROM THE DAVIS AND GLASS MOUNTAINS NORTHEAST ACROSS THE EASTERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS OF WEST TEXAS. WIND GUSTS TO 70 MPH AND HAIL TO AN INCH IN DIAMETER MAY ACCOMPANY THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 24, 3:43 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 343 PM CDT WED MAY 24 2006 TXZ075-242145- PECOS- 343 PM CDT WED MAY 24 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL PECOS COUNTY. AT 343 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL PECOS COUNTY...27 MILES SOUTH OF FORT STOCKTON ALONG U.S. HIGHWAY 385. THE STORM WAS MOVING NORTHEAST AT 10 MPH. SMALL HAIL...GUSTY WINDS UP TO 55 MPH...BRIEF VERY HEAVY RAIN...AND OCCASIONAL LIGHTNING ARE POSSIBLE WITH THIS STRONG THUNDERSTORM.
Special weather statement, May 24, 4:57 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 PM CDT WED MAY 24 2006 TXZ075-242300- PECOS- 457 PM CDT WED MAY 24 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. AT 457 PM...STRONG THUNDERSTORMS WERE LOCATED OVER CENTRAL PECOS COUNTY FROM 10 MILES SOUTHEAST OF FORT STOCKTON ALONG U.S.285 TO NEAR INTERSTATE 10...20 MILES EAST OF FORT STOCKTON. STORM MOVEMENT WAS NORTHEAST AT 15 MPH. WIND GUSTS TO 55 MPH...BRIEF VERY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL LIGHTNING ARE POSSIBLE ALONG INTERSTATE 10 BETWEEN FORT STOCKTON AND BAKERSFIELD WITH THESE STRONG THUNDERSTORMS. PEOPLE IN CENTRAL PECOS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.